Quadratic Stochastic Processes

  • Farrukh Mukhamedov
  • Nasir Ganikhodjaev
Part of the Lecture Notes in Mathematics book series (LNM, volume 2133)


In this chapter we introduce quadratic stochastic processes (q.s.p.s) and give some examples of such processes. Furthermore, constructions of q.s.p.s are provided. Associated with a given q.s.p. are two kind of processes, called marginal processes, one of which is a Markov process. We prove that such processes uniquely determine a q.s.p. This allows us to construct a discrete q.s.p. from a given q.s.o. Moreover, we provide other constructions of nontrivial examples of q.s.p.s. The weak ergodicity of q.s.p.s is also studied in terms of the marginal processes.


Markov Process Transition Function Coordinate Form Stochastic Matrice General State Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 32.
    Cohn, H.: On a paper by Doeblin on non-homogeneous Markov chains. Adv. Appl. Probab. 13, 388–401 (1981)CrossRefzbMATHGoogle Scholar
  2. 36.
    Dobrushin, R.L.: Central limit theorem for nonstationary Markov chains. I, II. Theory Probab. Appl. 1, 65–80; 329–383 (1956)Google Scholar
  3. 46.
    Ganikhodzhaev (Ganikhodjaev), N.N.: On stochastic processes generated by quadratic operators. J. Theor. Prob. 4, 639–653 (1991)Google Scholar
  4. 48.
    Ganikhodjaev, N.N.: The random models of heredity in random environment. Dokl. Acad. Nauk RUz No. (12), 6–8 (2001)Google Scholar
  5. 50.
    Ganikhodjaev, N.N., Akin, H., Mukhamedov, F.M.: On the ergodic principle for Markov and quadratic stochastic processes and its relations. Linear Alg. Appl. 416, 730–741 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 62.
    Ganikhodzhaev, N.N., Mukhitdinov, R.T.: On a class of measures corresponding to quadratic operators. Dokl. Akad. Nauk Rep. Uzb. (3), 3–6 (1995) (Russian)Google Scholar
  7. 73.
    Ganikhodzhaev, R.N.: Ergodic principle and regularity of a class of quadratic stochastic operators acting on finite-dimensional simplex. Uzbek. Math. J. (3), 83–87 (1992) (Russian)MathSciNetGoogle Scholar
  8. 91.
    Gerontidis, I.I.: Cyclic strong ergodicity in nonhomogeneous Markov systems. SIAM J. Matrix Anal. Appl. 13, 550–566 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 97.
    Hajnal, J.: Weak ergodicity in non-homogeneous Markov chains. Proc. Cambridge Phil. Soc. 54, 233–246 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 103.
    Iosifescu, M.: On two recent papers on ergodicity in nonhomogeneous Markov chains. Ann. Math. Stat. 43, 1732–1736 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 104.
    Iosifecsu, M.: Finite Markov Processes and Their Applications. Wiley, New York (1980)Google Scholar
  12. 105.
    Ipsen, I.C.F., Salee, T.M.: Ergodicity coefficients defined by vector norms. SIAM J. Matrix Anal. Appl. 32, 153–200 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 106.
    Isaacson, D.L., Madsen, R.W.: Markov Chains: Theory and Applications. Wiley, New York (1976)zbMATHGoogle Scholar
  14. 114.
    Jenks, R.D.: Quadratic differential systems for interactive population models. J. Diff. Eqs. 5, 497–514 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 121.
    Kolmogorov, A.N.: On analytical methods in probability theory. Uspekhi Mat. Nauk (5), 5–51 (1938)MathSciNetGoogle Scholar
  16. 137.
    Lyubich, Yu.I.: Basic concepts and theorems of the evolution genetics of free populations. Russian Math. Surv. 26, 51–116 (1971)CrossRefGoogle Scholar
  17. 139.
    Lyubich, Yu.I.: Mathematical Structures in Population Genetics. Springer, Berlin-New York (1992)CrossRefzbMATHGoogle Scholar
  18. 141.
    Madsen, R.W., Conn, P.S.: Ergodic behavior for nonnegative kernels. Ann. Prob. 1, 995–1013 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 174.
    Mukhamedov, F.: On L 1-Weak ergodicity of nonhomogeneous discrete Markov processes and its applications. Rev. Mat. Compult. 26, 799–813 (2013)MathSciNetCrossRefGoogle Scholar
  20. 177.
    Mukhamedov, F.: On L 1-Weak Ergodicity of nonhomogeneous continuous-time Markov processes. Bull. Iran. Math. Soc. 40, 1227–1242 (2014)MathSciNetGoogle Scholar
  21. 196.
    Mukhamedov, F., Supar, N.A.: On marginal processes of quadratic stochastic processes. Bull. Malay. Math. Sci. Soc. 38, 1281–1296 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 197.
    Mukhamedov, F., Supar, A., Pah, Ch.H.: On quadratic stochastic processes and related differential equations. J. Phys. Conf. Ser. 435, 012013 (2013)CrossRefGoogle Scholar
  23. 206.
    Pulka, M.: On the mixing property and the ergodic principle for nonhomogeneous Markov chains. Linear Alg. Appl. 434, 1475–1488 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 230.
    Sarymsakov, A.T.: Ergodic principle for quadratic stochastic processes. Izv. Akad. Nauk UzSSR, Ser. Fiz.-Mat. Nauk (3), 39–41 (1990) (Russian)Google Scholar
  25. 232.
    Sarymsakov, T.A., Ganikhodzhaev, R.N.: The ergodic principle for quadratic stochastic operators. Izv. Izv. Akad. Nauk UzSSR, Ser. Fiz.-Mat. Nauk (6), 34–38 (1979) (Russian)Google Scholar
  26. 233.
    Sarymsakov, A.T., Ganikhodzhaev, R.N.: The ergodic principle and regularity for a class of quadratic stochastic operators that act in a finite-dimensional simplex. Uzbek. Mat. Zh. (3–4), 83–87 (1992) (Russian)MathSciNetGoogle Scholar
  27. 234.
    Sarymsakov, T.A., Ganikhodzhaev N.N.: Analytic methods in the theory of quadratic stochastic operators. Sov. Math. Dokl. 39, 369–373 (1989)MathSciNetzbMATHGoogle Scholar
  28. 236.
    Sarymsakov, T.A., Ganikhodzhaev, N.N.: On the ergodic principle for quadratic processes. Sov. Math. Dokl. 43, 279–283 (1991)MathSciNetzbMATHGoogle Scholar
  29. 237.
    Sarymsakov, T.A., Ganikhodzhaev, N.N.: Central limit theorem for quadratic chains. Uzbek. Math. J. (1), 57–64 (1991)Google Scholar
  30. 238.
    Sarymsakov, T.A., Ganikhodzhaev, N.N.: On some probabilistic problems in the theory of quadratic operators. In: Nonlinearity with Disorder. Springer Proceeding in Physics, Berlin, vol. 67, pp. 143–149 (1992)Google Scholar
  31. 247.
    Tan, Ch.P.: On the weak ergodicity of nonhomogeneous Markov chains. Stat. Probab. Lett. 26, 293–295 (1996)CrossRefMathSciNetzbMATHGoogle Scholar
  32. 254.
    Zakharevich, M.I.: The behavior of trajectories and the ergodic hypothesis for quadratic mappings of a simplex. Russian Math. Surv. 33, 207–208 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 256.
    Zeifman, A.I.: On the weak ergodicity of nonhomogeneous continuous-time Markov chains. J. Math. Sci. 93, 612–615 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 257.
    Zimakov, N.P.: Finite-dimensional discrete linear stochastic accelerated-time systems and their application to quadratic stochastic dynamical systems. Math. Notes 59, 511–517 (1996)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Farrukh Mukhamedov
    • 1
  • Nasir Ganikhodjaev
    • 1
  1. 1.Dept. of Comput. & Theor. SciencesInternational Islamic University MalaysiaKuantanMalaysia

Personalised recommendations